| Model Number |
55750015540 |
| Medical Device Problem Code |
Loosening of Implant Not Related to Bone-Ingrowth (4002)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/17/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
H6: neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Information was received from a healthcare professional (hcp) via a medtronic representative regarding a funnel used in an l4/5 cage replacement reoperation (l4-s pps, l4/5 tlif, 5/s tlif) for lcs, leg paralysis, and numbness.It was reported that the bone graft funnel was filled with bone in an attempt to fill the intervertebral disc with bone graft, but got stuck and would not come out.After attempts to remove the blockage with steel objects from the hospital, the problem persisted and therefore was identified as a failure event.The funnel was not used on the patient, even though the patient was on the operating table when the malfunction occurred.There was no patient impact.The l4/5 cage backed out due to a screw loosening on the right side of l4.This was a repeat surgery due to screw loosening and cage back out.The date of initial surgery was on (b)(6) 2023.On (b)(6) 2023, repeat surgery was performed.The right l4 screw and the l4/5 cage were removed and replaced with a new one.The cause of screw loosening was that the l4 right screw was placed outward from the pedicle and deviated.No further complications were reported/ anticipated.